Florida, 2006

Damaging Wind in Florida, August 19, 2006

August 19, 2006 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 19, 1:19 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 19, 1:19 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
219 PM EDT SAT AUG 19 2006

.DISCUSSION...
MODERATE SUBSIDENCE ON THE WEST SIDE OF UPPER LOW OVER NORTHERN
BAHAMAS HAVE SOMEHOW KEPT CONVECTION TO A MINIMUM SO FAR. LOW
LEVEL EAST-SOUTHEAST FLOW HAVE ALSO PUSHED LOW LEVEL CONVERGENCE
FURTHER INLAND KEEPING THE EASTERN METRO AREAS FREE OF CONVECTIVE
ACTIVITY.

WX CONDITIONS COULD DETERIORATE LATER THIS AFTERNOON OR EVENING AS
SEVERAL WEATHER FEATURES COMBINE. THE UPPER LOW WILL CONTINUE TO
MOVE WEST BRINGING AN AREA OF UPPER LVL DIVERGENCE TO NORTH
PORTIONS OF SOUTH FLORIDA. LOW LEVEL SWIRL JUST EAST OF
JACKSONVILLE WILL DRIFT SLOWLY WEST WITH A LOW LEVEL TROUGH
EXTENDING SOUTH TO LAKE OKEECHOBEE REGION. THIS LOW LEVEL TROUGH
COULD FURTHER ENHANCE LOW LEVEL CONVERGENCE AS IT INTERACTS WITH
SEA/LAKE BREEZES. SO DECIDED TO KEEP NMRS SHWRS/TSTMS WITH A
GRADUAL DECREASE THROUGH THE OVERNIGHT HOURS.

SUNDAY THROUGH TUESDAY...UPPER LOW WILL CONTINUE TO MOVE WEST INTO
THE EASTERN GULF OF MEX. THIS WILL KEEP SOUTH FLORIDA UNDER
UNSTABLE CONDITIONS WITH GOOD UPPER LEVEL DIV EAST OF THE UPPER
LOW. AT THE LOWER LEVELS THE ATLANTIC RIDGE WILL KEEP SOUTH
FLORIDA UNDER A MODERATE EAST-SOUTHEAST MOIST FLOW WHICH WILL
INTERACT WITH LOCAL SEA/LAKE BREEZES AND DIURNAL HEATING RESULTING
IN TSTMS EVERY AFTERNOON. LATE NITE/EARLY MORNING DRAINAGE FLOW
WILL ALSO ENHANCE LOW LEVEL CONVERGENCE ALONG EAST
COAST/GULFSTREAM SO WILL KEEP NIGHTTIME COASTAL SHOWERS EAST COAST
THROUGH THIS PERIOD.

WEDNESDAY THROUGH SATURDAY...SURFACE ATLANTIC RIDGE WILL REMAIN IN
PLACE THROUGH THIS PERIOD KEEPING A LIGHT TO MODERATE AND MOIST
SOUTHEAST FLOW OVER OUR LOCAL AREA. WL KEEP SCT POPS (CLOSE TO
CLIMATOLOGY) TO REFLECT THIS.

&&

.AVIATION...
FOR THE SHORT TERM...MOST OF THE AFTERNOON CONVECTION
AND THUNDERSTORM ACTIVITY HAS BEEN MAINLY IN THE INLAND PORTIONS OF
SOUTH FLORIDA...WHICH HAS ALLOWED THE EAST COAST AIRPORTS TO REMAIN
MOSTLY IN IFR CONDITIONS. FOR APF HOWEVER...THE CONVECTION AND
THUNDERSTORM ACTIVITY SHOULD BEGIN SHORTLY AND IFR CONDITIONS WILL
PREVAIL FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. FOR
THE NIGHT TIME HOURS...IFR CONDITIONS SHOULD PREVAIL OVER ALL OF
SOUTH FLORIDA.

&&

.MARINE...E TO SE WINDS AOB 15 KTS AND SEAS AOB 2 FEET FOR THE
MOST PART SHOULD PREVAIL THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  90 / 40 60 20 40
FORT LAUDERDALE  78  88  79  90 / 40 50 20 40
MIAMI            77  90  79  91 / 30 50 20 40
NAPLES           75  90  75  92 / 40 70 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

47
Hazardous weather outlook, Aug 19, 8:35 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
935 AM EDT SAT AUG 19 2006

FLZ063-066>075-201330-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
934 AM EDT SAT AUG 19 2006

...NUMEROUS STORMS WITH A FEW STRONG STORMS POSSIBLE THIS
AFTERNOON INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: AN UPPER LEVEL LOW WILL MOVE INTO SOUTH FLORIDA FROM
THE ATLANTIC WATERS THIS AFTERNOON, AS THE LAKE AND SEA BREEZES
DEVELOPS AND PUSHES INLAND. THIS WILL ALLOW FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA
THIS AFTERNOON INTO THIS EVENING. THE MAIN IMPACTS FROM THE
STORMS WILL BE FREQUENT LIGHTNING STRIKES, HEAVY RAINFALL, GUSTY
WINDS, AND SMALL HAIL.

WATERSPOUTS: THERE IS A MODERATE POTENTIAL FOR WATERSPOUTS TODAY,
MAINLY IN THE ATLANTIC NEAR SHORE WATERS.

WIND: WIND GUSTS UP TO 40 MPH CAN OCCUR WITH THE STRONGEST
THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON AND THIS EVENING.

HAIL: THE UPPER LEVEL LOW WILL BRING IN COLDER AIR ALOFT TO SOUTH
FLORIDA THIS AFTERNOON INTO THIS EVENING. THE STRONGEST STORMS
COULD TAP INTO THIS COLDER AIR, AND ALLOW FOR SOME PEA SIZE HAIL TO
OCCUR.

FLOODING: THE THUNDERSTORMS WILL ALSO BE SLOW MOVERS TODAY ACROSS
THE AREA ALLOWING FOR THE POSSIBILITY OF SOME MINOR URBAN STREET
FLOODING OVER SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
SUNDAY, WITH LIGHTNING, WIND GUSTS AND MINOR URBAN FLOODING
POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

60

In the hours before

Special weather statement, Aug 19, 11:50 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1250 PM EDT SAT AUG 19 2006

FLZ073-191745-
WESTERN DADE FL-
1250 PM EDT SAT AUG 19 2006

AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR MAHOGANY HAMMOCK...OR 14 MILES NORTHEAST OF
FLAMINGO...MOVING SOUTHWEST AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

60
Special weather statement, Aug 19, 1:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT SAT AUG 19 2006

FLZ071-191915-
WESTERN BROWARD FL-
214 PM EDT SAT AUG 19 2006

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...OR 18 MILES WEST OF WESTON...MOVING WEST AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

BD
Special weather statement, Aug 19, 1:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT SAT AUG 19 2006

FLZ069-192000-
WESTERN COLLIER FL-
259 PM EDT SAT AUG 19 2006

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
MARCO ISLAND TO 6 MILES EAST OF BONITA SPRINGS...MOVING WEST AT 5
MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

BD
Special weather statement, Aug 19, 2:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT SAT AUG 19 2006

FLZ066-070-192000-
HENDRY FL-EASTERN COLLIER FL-
319 PM EDT SAT AUG 19 2006

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDRY CORRECTIONAL
INSTITUTE TO DEVILS GARDEN...OR 16 MILES EAST OF IMMOKALEE...MOVING
WEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

60

The radar

The Miami radar (KAMX), 154 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Collier

When
August 19, 2:30 PM EST to 2:50 PM EST
Where
Collier County, 6 mi N of Naples
Measured
55 kt (63 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
26.217, -81.800

A severe thunderstorm affected Northwestern Collier County in the area of Immokalee Road 1-2 miles east of Interstate 75. Damage was done to a lanai screen cage, and several small trees and pine tree limbs were reported downed in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526024.